Alert archive / Tennessee / Freeze Warnings in 2008
Freeze Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Apr 14, 2008, 2:45 PM CDT for 39 counties in Tennessee. It took effect at Apr 15, 2008, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 2:45 PM CDT (19:45 UTC)
- In effect from
- Apr 15, 2008, 3:00 AM CDT
- Expired
- Apr 15, 2008, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 141945 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT MON APR 14 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-150345- /O.UPG.KOHX.FZ.A.0001.080415T0800Z-080415T1300Z/ /O.NEW.KOHX.FZ.W.0002.080415T0800Z-080415T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 245 PM CDT MON APR 14 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. SKIES WILL CLEAR TONIGHT AND WINDS WILL DIMINISH. UNDER THESE CONDITIONS...FREEZING TEMPERATURES AND BELOW WILL OCCUR ACROSS THE MID STATE LATE TONIGHT. WE HAVE NOT SEEN FREEZING TEMPERATURES IN ALMOST 3 WEEKS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GIRODO
1 follow-up statement
000 WWUS74 KOHX 150547 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1247 AM CDT TUE APR 15 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-151300- /O.CON.KOHX.FZ.W.0002.080415T0800Z-080415T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1247 AM CDT TUE APR 15 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... SKIES WILL CLEAR AND WINDS WILL DIMINISH TONIGHT. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE MID STATE LATE TONIGHT. WE HAVE NOT SEEN FREEZING TEMPERATURES IN ALMOST 3 WEEKS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 04
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 14, 2:32 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 14, 2:32 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 232 PM CDT MON APR 14 2008 .SHORT TERM...(THRU WED NITE) CURRENT...LITE PRECIP MOVING S ACROSS CWA...MAINLY PLATEAU. SOME SN MIXED IN. TEMPS IN UPPER 30S TO UPPER 40S. LITE PRECIP WILL CONTINUE OVER PLATEAU THIS EVE...THEN CLEARING AND COLD WILL BE THE RULE TONITE WITH FREEZE WARNING IN PLACE. AFTER FREEZE...WARMUP AND PLENTY OF CLEAR SKIES UNDERWAY WITH 70S BY WED. .LONG TERM... NEXT FRONT COMES ACROSS SOMETIME FRI INTO SAT. HI PRES SAT NITE INTO SUN WITH RETURN FLOW AND 70S BACK SUN AND MON. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 34 61 37 71 / 10 0 0 0 CLARKSVILLE 30 60 36 71 / 0 0 0 0 CROSSVILLE 30 56 33 66 / 20 0 0 0 COLUMBIA 32 61 37 71 / 10 0 0 0 LAWRENCEBURG 32 61 36 71 / 10 0 0 0 WAVERLY 31 61 36 71 / 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 8 AM CDT TUESDAY FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 17/MAG
Hazardous weather outlook, Apr 14, 5:30 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON APR 14 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT SUN APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SKIES ARE EXPECTED TO CLEAR BY LATE TONIGHT, AND TEMPERATURES WILL REMAIN COLD. WIDESPREAD FROST IS EXPECTED ACROSS MIDDLE TENNESSEE OVERNIGHT AS TEMPERATURES DROP INTO THE 30S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
Nearby
Freeze Warnings in Tennessee, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.